Alert archive / Nebraska / Frost Advisories in 2011
Frost Advisory 3, NWS North Platte, NE
NWS North Platte, NE issued this frost advisory at Oct 17, 2011, 3:26 PM CDT for 16 counties in Nebraska. It took effect at Oct 18, 2011, 1:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2011, 3:26 PM CDT (20:26 UTC)
- In effect from
- Oct 18, 2011, 1:00 AM CDT
- Expired
- Oct 18, 2011, 10:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Keya Paha County, NE, Logan County, NE, Loup County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 56 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
713 WWUS73 KLBF 172026 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 326 PM CDT MON OCT 17 2011 ...KILLING FREEZE EXPECTED ACROSS WESTERN NEBRASKA TONIGHT WITH A KILLING FREEZE POSSIBLE FOR ALL OF WESTERN NEBRASKA TUESDAY NIGHT... .SKIES WILL BECOME CLEAR LATER TONIGHT WITH OVERNIGHT LOWS OF 25 TO 28 DEGREES FORECAST FOR PORTIONS OF WESTERN NEBRASKA WITH A FREEZE WARNING IN EFFECT. EASTERN AREAS AND FAR SOUTHERN COUNTIES WILL FALL TO NEAR 30 OR THE LOWER 30S WITH A FROST ADVISORY IN EFFECT. ALTHOUGH MANY AREAS HAVE ALREADY EXPERIENCED A LIGHT FREEZE OR FROST...A WIDESPREAD KILLING FREEZE HAS NOT YET OCCURRED. WIDESPREAD LOWS IN THE MID AND UPPER 20S ARE EXPECTED OVER ALL OF WESTERN AND NORTH CENTRAL NEBRASKA TUESDAY NIGHT WITH A FREEZE WATCH ISSUED. NEZ004-022>024-035-036-056>059-094-180900- /O.NEW.KLBF.FZ.W.0001.111018T0600Z-111018T1500Z/ /O.NEW.KLBF.FZ.A.0001.111019T0600Z-111019T1500Z/ SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS- LINCOLN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...MULLEN...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS... OGALLALA...GRANT...NORTH PLATTE...CODY...MERRIMAN...KILGORE 326 PM CDT MON OCT 17 2011 /226 PM MDT MON OCT 17 2011/ ...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ TUESDAY... ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ TUESDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * TIMING: TEMPERATURES WILL FALL TO FREEZING AFTER MIDNIGHT TONIGHT...WITH LOWS BY TUESDAY MORNING TO RANGE FROM 25 TO 29 DEGREES. LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE MID AND UPPER 20S LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. * IMPACTS: SUB-FREEZING TEMPERATURES WILL DAMAGE SENSITIVE PLANTS AND POTENTIALLY CAUSE DAMAGE TO HOSES ATTACHED TO FAUCETS CONNECTED TO THE HOUSE...AND ABOVE GROUND SECTIONS OF LAWN IRRIGATION SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ005>010-025>029-037-038-069>071-180900- /O.NEW.KLBF.FR.Y.0003.111018T0600Z-111018T1500Z/ /O.NEW.KLBF.FZ.A.0001.111019T0600Z-111019T1500Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP- GARFIELD-WHEELER-LOGAN-CUSTER-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR... BURWELL...BARTLETT...STAPLETON...BROKEN BOW...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS 326 PM CDT MON OCT 17 2011 /226 PM MDT MON OCT 17 2011/ ...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ TUESDAY... ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ TUESDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * TIMING: TEMPERATURES WILL DROP TO AROUND FREEZING LATE TONIGHT...WITH LOWS OF 30 TO 33 DEGREES EXPECTED. LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. * IMPACTS: THESE NEAR TO SUB FREEZING TEMPERATURES WILL LIKELY DAMAGE SENSITIVE OUTDOOR VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KAR
3 follow-up statements
111 WWUS73 KLBF 180227 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 927 PM CDT MON OCT 17 2011 ...KILLING FREEZE TO OCCUR ACROSS WESTERN NEBRASKA TONIGHT WITH A KILLING FREEZE POSSIBLE FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA TUESDAY NIGHT... .TEMPERATURES TONIGHT WILL DROP BETWEEN 25 AND 28 DEGREES ACROSS PORTIONS OF WESTERN NEBRASKA AS COLD AIR SETTLES INTO THE AREA. LOCATIONS ACROSS FAR SOUTHERN NEBRASKA AND ALSO EAST OF A LINE FROM VALENTINE TO BROKEN BOW WILL SEE LOW TEMPERATURES NEAR THE FREEZING MARK. ALTHOUGH MANY AREAS HAVE ALREADY EXPERIENCED A LIGHT FREEZE OR FROST...A WIDESPREAD KILLING FREEZE HAS NOT YET OCCURRED ACROSS MUCH OF NEBRASKA. WIDESPREAD LOWS IN THE MID AND UPPER 20S ARE EXPECTED OVER ALL OF WESTERN AND NORTH CENTRAL NEBRASKA TUESDAY NIGHT. NEZ004-022>024-035-036-056>059-094-181030- /O.CON.KLBF.FZ.W.0001.111018T0600Z-111018T1500Z/ /O.CON.KLBF.FZ.A.0001.111019T0600Z-111019T1500Z/ SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS- LINCOLN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...MULLEN...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS... OGALLALA...GRANT...NORTH PLATTE...CODY...MERRIMAN...KILGORE 927 PM CDT MON OCT 17 2011 /827 PM MDT MON OCT 17 2011/ ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ TUESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ TUESDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * TIMING: TEMPERATURES WILL FALL TO FREEZING TONIGHT...WITH LOWS BY TUESDAY MORNING TO RANGE FROM 25 TO 29 DEGREES. LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE MID AND UPPER 20S LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. * IMPACTS: SUB-FREEZING TEMPERATURES WILL DAMAGE SENSITIVE PLANTS AND POTENTIALLY CAUSE DAMAGE TO HOSES ATTACHED TO FAUCETS CONNECTED TO THE HOUSE...AND ABOVE GROUND SECTIONS OF LAWN IRRIGATION SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ005>010-025>029-037-038-069>071-181030- /O.CON.KLBF.FR.Y.0003.111018T0600Z-111018T1500Z/ /O.CON.KLBF.FZ.A.0001.111019T0600Z-111019T1500Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP- GARFIELD-WHEELER-LOGAN-CUSTER-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR... BURWELL...BARTLETT...STAPLETON...BROKEN BOW...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS 927 PM CDT MON OCT 17 2011 /827 PM MDT MON OCT 17 2011/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ TUESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ TUESDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * TIMING: TEMPERATURES WILL DROP TO AROUND FREEZING LATE TONIGHT...WITH LOWS OF 30 TO 33 DEGREES. LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. * IMPACTS: THESE NEAR TO SUB FREEZING TEMPERATURES WILL LIKELY DAMAGE SENSITIVE OUTDOOR VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BROOKS
570 WWUS73 KLBF 180826 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 326 AM CDT TUE OCT 18 2011 ...FREEZING TEMPERATURES WILL CONTINUE THIS MORNING OVER WESTERN NEBRASKA WITH A KILLING FREEZE AGAIN POSSIBLE FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT AND EARLY WEDNESDAY... .TEMPERATURES IN WESTERN NEBRASKA WILL INCREASE TO ABOVE FREEZING BY LATE THIS MORNING. BELOW FREEZING TEMPERATURES ARE EXPECTED AGAIN LATE TONIGHT AND EARLY WEDNESDAY OVER WESTERN AND NORTH CENTRAL NEBRASKA. NEZ004-022>024-035-036-056>059-094-181630- /O.CON.KLBF.FZ.W.0001.000000T0000Z-111018T1500Z/ /O.CON.KLBF.FZ.A.0001.111019T0600Z-111019T1500Z/ SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS- LINCOLN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...MULLEN...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS... OGALLALA...GRANT...NORTH PLATTE...CODY...MERRIMAN...KILGORE 326 AM CDT TUE OCT 18 2011 /226 AM MDT TUE OCT 18 2011/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. * TIMING: TEMPERATURES WILL BE IN THE 20S AT DAYBREAK TODAY...RISING INTO THE MID TO UPPER 30S BY LATE THIS MORNING. TEMPERATURES ARE EXPECTED TO FALL INTO THE MID AND UPPER 20S AGAIN LATE TONIGHT INTO WEDNESDAY MORNING. * IMPACTS: SUB-FREEZING TEMPERATURES WILL KILL MOST PLANTS AND COULD CAUSE DAMAGE TO HOSES ATTACHED TO FAUCETS CONNECTED TO THE HOUSE...AND ABOVE GROUND SECTIONS OF LAWN IRRIGATION SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ005>010-025>029-037-038-069>071-181630- /O.CON.KLBF.FR.Y.0003.000000T0000Z-111018T1500Z/ /O.CON.KLBF.FZ.A.0001.111019T0600Z-111019T1500Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP- GARFIELD-WHEELER-LOGAN-CUSTER-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR... BURWELL...BARTLETT...STAPLETON...BROKEN BOW...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS 326 AM CDT TUE OCT 18 2011 /226 AM MDT TUE OCT 18 2011/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. * TIMING: TEMPERATURES WILL INCREASE TO THE UPPER 30S BY LATE THIS MORNING. TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S AGAIN LATE TONIGHT INTO WEDNESDAY MORNING. * IMPACTS: SUB-FREEZING TEMPERATURES WILL LIKELY DAMAGE OR KILL MOST UNPROTECTED PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ SPRINGER
581 WWUS73 KLBF 181456 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 956 AM CDT TUE OCT 18 2011 ...A KILLING FREEZE POSSIBLE FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT AND EARLY WEDNESDAY... .FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT AND EARLY WEDNESDAY OVER WESTERN AND NORTH CENTRAL NEBRASKA. NEZ004-022>024-035-036-056>059-094-182300- /O.EXP.KLBF.FZ.W.0001.000000T0000Z-111018T1500Z/ /O.CON.KLBF.FZ.A.0001.111019T0600Z-111019T1500Z/ SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS- LINCOLN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...MULLEN...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS... OGALLALA...GRANT...NORTH PLATTE...CODY...MERRIMAN...KILGORE 956 AM CDT TUE OCT 18 2011 /856 AM MDT TUE OCT 18 2011/ ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... ...FREEZE WARNING WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. * TIMING: TEMPERATURES ARE EXPECTED TO FALL INTO THE MID AND UPPER 20S LATE TONIGHT INTO WEDNESDAY MORNING. * IMPACTS: SUB-FREEZING TEMPERATURES WILL KILL MOST PLANTS AND COULD CAUSE DAMAGE TO HOSES ATTACHED TO FAUCETS CONNECTED TO THE HOUSE...AND ABOVE GROUND SECTIONS OF LAWN IRRIGATION SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ005>010-025>029-037-038-069>071-182300- /O.EXP.KLBF.FR.Y.0003.000000T0000Z-111018T1500Z/ /O.CON.KLBF.FZ.A.0001.111019T0600Z-111019T1500Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP- GARFIELD-WHEELER-LOGAN-CUSTER-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR... BURWELL...BARTLETT...STAPLETON...BROKEN BOW...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS 956 AM CDT TUE OCT 18 2011 /856 AM MDT TUE OCT 18 2011/ ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... ...FROST ADVISORY WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. * TIMING: TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S LATE TONIGHT INTO WEDNESDAY MORNING. * IMPACTS: SUB-FREEZING TEMPERATURES WILL KILL MOST PLANTS AND COULD CAUSE DAMAGE TO HOSES ATTACHED TO FAUCETS CONNECTED TO THE HOUSE...AND ABOVE GROUND SECTIONS OF LAWN IRRIGATION SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KAR
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Oct 17, 12:55 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Oct 17, 12:55 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1255 PM CDT MON OCT 17 2011 .UPDATE... EARLY AFTERNOON UPDATE WAS TO INCREASE POPS OVER MOST OF THE NORTHERN CWA...AS A BAND OF RAIN IS PROGRESSING SLOWER THAN PREVIOUSLY THOUGHT. ALSO NEEDED TO DROP TEMPS AND INCREASE CLOUDS OVER THE CENTRAL PART OF THE CWA. WILL NEED TO WATCH WINDS THIS AFTERNOON OVER FAR SW NEB...AS THE SURFACE LOW DRIFTS SE...WINDS ON THE BACK SIDE ARE BECOMING GUSTY. ALSO WILL BE MONITORING CLEARING BEHIND THIS SYSTEM AS A HARD FREEZE IS LIKELY OVER PART OF THE WESTERN CWA. && .AVIATION... SHOWERS WILL CONTINUE TO PUSH SE ACROSS THE AREA THROUGH EARLY EVENING...ENDING LATE THIS AFTERNOON AT KVTN...AND EARLY THIS EVENING FOR KLBF...AND WILL BRING PERIODS OF MVFR AND POSSIBLY IFR CONDITIONS TO WESTERN AND NORTH CENTRAL NEB. VFR CONDITIONS WITH ISOLD SHOWERS AHEAD OF THE MAIN LINE OF RAIN...HOWEVER MVFR VSBY/CIGS...WITH LOCALLY IFR VSBY WITHIN THE BAND OF RAIN. BEHIND THE BAND VFR TO HIGH MVFR CIGS...AND POCKETS OF LIGHT RAIN. OVERNIGHT SKIES CLEAR OUT AS THE SHOWER ACTIVITY PUSHES TO THE SOUTHEAST INTO SE NEB AND KS. ALONG AND WEST OF A KLBF TO KVTN LINE WILL SEE TEMPERATURES TONIGHT DIP BELOW 30...WHICH COULD CAUSE SOME RUNWAYS TO SEE SOME FROST BY MORNING. && .PREV DISCUSSION.../ISSUED 347 AM CDT MON OCT 17 2011/ SYNOPSIS... HAND ANALYSIS OF THE 17.00Z 500MB CHART INDICATES NEAR ZONAL FLOW ACROSS CENTRAL AND WESTERN PORTIONS OF THE CONUS. WITHIN THIS FLOW A SHORT WAVE TROUGH WAS ANALYZED OVER THE NORTHERN ROCKIES WITH A WEAK DISTURBANCE PUSHING THROUGH SOUTHERN WYOMING. A STRONG MID LEVEL JET WITH SPEEDS OF GREATER THAN 100KTS WAS EXITING THE NORTHEASTERN STATES WHILE A WEAKER JET OF 55KTS WAS BEGINNING TO NOSE OVER THE OREGON COAST. CLOSER TO THE SURFACE...CLOUDS ARE ON THE INCREASE AHEAD OF THE ADVANCING SHORT WAVE TROUGH...WITH LIGHT RETURNS SHOWING UP ON THE KLNX RADAR. HOWEVER AREA SOUNDINGS STILL INDICATE A DRY LAYER THAT NEEDS TO BE OVERCOME BEFORE RAIN WOULD MAKE IT TO THE GROUND. DISCUSSION... ATMOSPHERIC MOISTURE WILL CONTINUE TO INCREASE EARLY TODAY AS THE NORTHERN ROCKIES SHORT WAVE APPROACHES THE CENTRAL PLAINS. WITH MID LEVEL FRONTOGENETIC FORCING AND WEAK ISENTROPIC UPGLIDE...PRECIPITATION IS EXPECTED AS SOON AS THE LOWER LEVELS SATURATE. BUFFER SOUNDINGS INDICATE SATURATION BY LATE MORNING FOR KLBF...BUT MUCH EARLIER ACROSS THE NORTHWESTERN NEBRASKA AND THE SAND HILLS AS RAIN IS EXPECTED TO BEGIN FALLING IN ERNEST AS EARLY AS 09Z. THE LATEST GFS AND NAM INDICATE WEAK INSTABILITY ALOFT THIS AFTERNOON CO-LOCATED WHERE THE BEST FORCING WILL BE /SOUTH OF I80 AND EAST OF HIGHWAY 83/. THE INSTABILITY IS MINIMAL AT BEST...SO WILL KEEP SHOWERS IN THE FORECAST...BUT CANNOT RULE OUT A LONE CG STRIKE THIS AFTERNOON. ALSO CANNOT RULE OUT A FLAKE OR TWO OF SNOW ACROSS FAR NORTHWESTERN SHERIDAN COUNTY. THE HRRR AND NAM TO SOME EXTENT WOULD INDICATE THE POSSIBILITY OF A MIX AS A COLD FRONT DROPS SOUTH FROM THE NORTHERN HIGH PLAINS. THE WAVE IS FAIRLY PROGRESSIVE AND WITH STRONG SUBSIDENCE/DOWNGLIDE BEHIND THE DEPARTING SYSTEM...SHOWERS MAY HAVE ALREADY ENDED BY THE TIME THE COOLER AIR ARRIVES. WITH THE UNCERTAINTY...WILL MENTION A MIX ACROSS NORTHWEST SHERIDAN COUNTY THIS MORNING...BUT CONFIDENCE IN ANY SNOW IS FAIRLY LOW. SHOWERS WILL END FROM NORTHWEST TO SOUTHEAST THIS AFTERNOON /18Z TO 00Z/...NOT LOOKING AT MUCH IN THE WAY OF PRECIPITATION ACCUMULATION ESPECIALLY SINCE THE SYSTEM IS FAIRLY PROGRESSIVE...BUT A QUARTER OF AN INCH MAY FALL BY AFTERNOON. WITH PLENTY OF CLOUDS ACROSS THE REGION AND CAA SPILLING SOUTH...HIGHS WILL STRUGGLE THIS AFTERNOON. LOOKING AT ONLY UPPER 40S ACROSS MUCH OF THE SAND HILLS...WITH LOW 50S ELSEWHERE. ATTENTION WILL THEN TURN TO OVERNIGHT TEMPERATURES AS CLEARING SKIES AND SURFACE HIGH PRESSURE BUILD OVER THE REGION. GENERALLY LOOKING AT SUB 32 F READINGS ACROSS THE FORECAST AREA WITH THE EXCEPTION OF NORTH CENTRAL NEBRASKA WHERE TEMPERATURES SHOULD HOVER ABOVE THE MELTING POINT. OVERNIGHT LOWS ON TUESDAY WILL BE STRONGLY DEPENDENT ON THE STRENGTH OF THE WIND...RIGHT NOW IT LOOKS AS IF THE WIND WILL BE STRONG ENOUGH OVERNIGHT TO HELP KEEP LOWS ABOVE THE HARD/KILLING FREEZE CRITERIA...AT LEAST FOR TUESDAY. TUESDAY AFTERNOON TEMPERATURES REBOUND SOME...WITH FULL SUN AND BUILDING HEIGHTS TO THE WEST OF THE CWA...EXPECTING HIGHS RANGING FROM THE MID 50S ACROSS THE NORTHEAST...TO THE LOW 60S OVER THE FAR SOUTHWEST. HIGHLY AMPLIFIED MIDLEVEL RIDGE WILL BUILD EAST OVERNIGHT TUESDAY INTO WEDNESDAY...WITH SURFACE HIGH PRESSURE ANCHORED OVER WESTERN NEBRASKA. WE SHOULD SEE A WIDESPREAD HARD/KILLING FREEZE ACROSS THE CWA AS RADIATIONAL COOLING WILL BE MAXIMIZED WEDNESDAY MORNING. TEMPERATURES WILL BOTTOM OUT IN THE MID 20S...POSSIBLY COOLER OVER SHERIDAN COUNTY AND COLD PRONE AREAS. DRY CONDITIONS REMAIN THROUGH THE WORK WEEK AS THE UPPER LEVEL PATTERN WILL BE CHARACTERIZED BY A HIGHLY AMPLIFIED RIDGE FROM THE INTERMOUNTAIN WEST INTO MANITOBA CANADA...AND A DEEP LONGWAVE TROUGH OVER THE EASTERN CONUS. A LOWER-AMPLITUDE WAVE WILL CROSS THE CENTRAL ROCKIES ON THURSDAY UNDERCUTTING THE EXPANSIVE WESTERN/NORTHERN PLAINS RIDGE. THIS WAVE WILL PASS RELATIVELY UNNOTICED AS MOISTURE WILL BE LIMITED AND THE BEST FORCING WILL BE WELL REMOVED FROM THE FORECAST AREA...WILL KEEP THE FORECAST DRY THROUGH THE END OF THE WORK WEEK. TEMPERATURES WARM SLIGHTLY HEADING INTO THE WEEKEND...WITH LOW TO MID 60S EXPECTED FOR HIGHS AND LOWS HOVERING AROUND 40. THE RIDGE DOES BEGIN TO BREAKDOWN LATE IN THE WEEKEND AS NEAR DAILY WAVES CROSS THE NORTHERN HIGH PLAINS. LONG RANGE MODEL DIFFERENCES ARE APPARENT WITH THE ECMWF KEEPING THE SYSTEMS FURTHER NORTH AND EAST AS COMPARED TO THE GFS WHICH DIGS THE WAVES FURTHER SOUTH. WILL KEEP THE WEEKEND PERIODS DRY FOR NOW...AND TREND UPWARD IF NEEDED LATER. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && UPDATE/AVIATION...MASEK
Hazardous weather outlook, Oct 17, 5:18 AM CDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 518 AM CDT MON OCT 17 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-181030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 518 AM CDT MON OCT 17 2011 /418 AM MDT MON OCT 17 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A HARD FREEZE WITH LOW TEMPERATURES IN THE MID AND LOWER 20S IS EXPECTED WEDNESDAY MORNING ACROSS NORTHWEST NEBRASKA AND IN SOME RIVER VALLEYS AND LOW LYING AREAS ALONG AND WEST OF HIGHWAY 83. A FREEZE WARNING WILL LIKELY BE ISSUED LATER TODAY OR TUESDAY FOR THIS EVENT. HARD FREEZE CONDITIONS MAY ALSO DEVELOP THURSDAY MORNING ACROSS NORTH CENTRAL NEBRASKA ALONG AND EAST OF HIGHWAY 83 AS STRONG CANADIAN HIGH PRESSURE CONTINUES TO BUILD THROUGH NORTHERN AND CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 3:26 PM CDT | Freeze Watch | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 24 hr |
| Oct 17, 3:26 PM CDT | Freeze Warning | LBF | Arthur, Cherry, Deuel, Garden, Grant, Hooker and 5 more | 19 hr |
Nearby
Frost Advisories in Nebraska, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.